Saturday, August 30, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Wednesday, July 29, 2009 degas, Community Member, asks

Q: Can abilify be used alone or does it have to have a antidepressant as a partner?

I have tried many other anti-depressants without much success.  The latest one was the evil Effexor.  I am now afraid to take any at all and I haven't for over a month.  But I still feel like I would rather die than live with this depression.  Is abilify the answer?

Answer This
Answers (1)
Christina Bruni, Health Guide
7/30/09 9:03am

Hello degas,

 

I believe Abilify is used an an add-on to an anti-depressant, ask your doctor.

 

By the way, and you might not want to hear this, however, sometimes you have to keep trying different anti-depressants and not stop after trying just three or four kinds.  My friend was on nearly every anti-depressant out there until she found one that worked.  So sometimes it's trial-and-error.

 

Of course, I understand you want relief as soon as possible.

 

So work with your doctor who will be in the best position to determine if Abilify could help you.

 

Regards,

Christina

Reply
degas, Community Member
7/30/09 3:55pm

Thank you for the words of encouragement.  I actually got the feeling that my Psychiatrist was upset with me for rejecting the Effexor, as if I just didn't want to comply with her treatment plan.  She pretty much kinda fired me as her patient.  The side effects and withdrawal symptoms of Effexor really scared me off of the whole drug approach.  So much for SSRI's and SNRI's.  I'll continue my research on other types of anti-depressants though before I take anything else.  Again, thank you. Denise

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By degas, Community Member— Last Modified: 10/26/11, First Published: 07/29/09